Street Drug Alert! (April 19th, 2012)
Several sources have reported that the highly addictive synthetic drug, “Bath Salts” have arrived in the Saint John area. This designer drug comes in a powder and a pill form and is exceptionally dangerous, as it causes violent delusions.
Please, talk with your kids about the dangers of this new drug.
For more information on bath salts, please visit our drug information page
OxyContin: New Formula (Feb 28th, 2012)
The makers of OxyContin (an opioid-based painkiller) have changed their formula to prevent abuse; however, many experts say that this change will not solve the widespread abuse of the drug.
For more information, please check out this article from CBC: http://www.cbc.ca/news/health/story/2012/02/27/oxycontin-new-formulation.html
Update (March 13th, 2012): With the new OxyNeo on the scene, The Winnipeg Free Press and CBC have come out with some critical reports on these narcotic-based pain-killers.
The Winnipeg Free Press:
CBC’s the fifth estate, “Time Bomb”:
Street Drug Alert! (Jan 12th, 2012)
Calgary police renewed their warning that a new chemical is showing up in Ecstasy – paramethoxymethamphetamine (PMMA) and methamphetamine – which has led to several recent overdose deaths.
The danger is that PMMA hinders the onset of the effects of the drug. This delay results in users to take more in order to achieve the desired effect, which, in turn leads to overdosing.
PASAGE Saint John urges all parents, teachers and other concerned people to remind kids and teens about the dangers associated with abused substances, especially street drugs.
For more information on this alert, please see the CTV Calgary report at:
Update (Jan 19th): Another death has been attributed to this new form of ecstasy. The young man was from BC, showing the movement of this new dangerous drug. For more information on this story, please see the CBC report at:
Update (Feb 2nd): Another two deaths have been attributed to PMMA found in ecstasy from western Canada. For more information, please see the below links:
Crack Cocaine Use Is On The Rise
Local authorities and news stations, such as CHSJ, have been discussing the returning problem of cocaine and crack cocaine within our community. PASAGE Saint John would like to respond to this concern by letting the public know that we have information available to them if they are concerned that a love one is using cocaine or crack cocaine. We are also aware of and concerned about this issue and its potential effects on our youth and community at large.
Some Signs & Symptoms of Crack Cocaine Use:
- Dilated Pupils;
- Long Periods without Eating;
- Weight Loss
- Excessive Talking;
- Long Periods without Sleeping;
- Heart Failure;
- Strokes: and
- Respiratory Failure.